Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Characterization of unitary processes with independent and stationary increments

Lingaraj Sahu and Kalyan B. Sinha

Full-text: Open access


This is a continuation of the earlier work (Publ. Res. Inst. Math. Sci. 45 (2009) 745–785) to characterize unitary stationary independent increment Gaussian processes. The earlier assumption of uniform continuity is replaced by weak continuity and with technical assumptions on the domain of the generator, unitary equivalence of the process to the solution of an appropriate Hudson–Parthasarathy equation is proved.


Cet article poursuit la recherche initiée dans (Publ. Res. Inst. Math. Sci. 45 (2009) 745–785) pour caractériser les processus stationnaires unitaires gaussiens à incréments indépendants. L’hypothèse antérieure d’uniforme continuité est remplacée par de la continuité faible. Avec des conditions techniques sur le domaine du générateur, nous montrons que le processus est équivalent unitairement à la solution d’une équation de Hudson–Parthasarathy appropriée.

Article information

Ann. Inst. H. Poincaré Probab. Statist., Volume 46, Number 2 (2010), 575-593.

First available in Project Euclid: 11 May 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60G51: Processes with independent increments; Lévy processes 81S25: Quantum stochastic calculus

Unitary processes Noise space Hudson–Parthasarathy equations


Sahu, Lingaraj; Sinha, Kalyan B. Characterization of unitary processes with independent and stationary increments. Ann. Inst. H. Poincaré Probab. Statist. 46 (2010), no. 2, 575--593. doi:10.1214/09-AIHP327.

Export citation


  • [1] L. Accardi, J. L. Journé and J. M. Lindsay. On multi-dimensional Markovian cocycles. In Quantum Probability and Applications, IV (Rome, 1987) 59–67. Lecture Notes in Math. 1396. Springer, Berlin, 1989.
  • [2] I. M. Geĺfand and N. Y. Vilenkin. Generalized functions, Vol. 4: Applications of Harmonic Analysis. Translated from the Russian by Amiel Feinstein. Academic Press, New York, 1964.
  • [3] F. Fagnola. Unitarity of solutions to quantum stochastic differential equations and conservativity of the associated semigroups. In Quantum Probability and Related Topics 139–148. QP-PQ, VII. World Sci. Publ., River Edge, NJ, 1992.
  • [4] D. Goswami and K. B. Sinha. Quantum Stochastic Processes and Geometry. Cambridge Tracts in Mathematics 169. Cambridge Univ. Press, 2007.
  • [5] R. L. Hudson and J. M. Lindsay. On characterizing quantum stochastic evolutions. Math. Proc. Cambridge Philos. Soc. 102 (1987) 363–369.
  • [6] R. L. Hudson and K. R. Parthasarathy. Quantum Ito’s formula and stochastic evolutions. Comm. Math. Phys. 93 (1984) 301–323.
  • [7] J. M. Lindsay and S. J. Wills. Markovian cocycles on operator algebras adapted to a Fock filtration. J. Funct. Anal. 178 (2000) 269–305.
  • [8] J. M. Lindsay and S. J. Wills. Construction of some quantum stochastic operator cocycles by the semigroup method. Proc. Indian Acad. Sci. (Math. Sci.) 116 (2006) 519–529.
  • [9] A. Mohari. Quantum stochastic differential equations with unbounded coefficients and dilations of Feller’s minimal solution. Sankhyā Ser. A 53 (1991) 255–287.
  • [10] A. Mohari and K. B. Sinha. Stochastic dilation of minimal quantum dynamical semigroup. Proc. Indian Acad. Sci. Math. Sci. 102 (1992) 159–173.
  • [11] K. R. Parthasarathy. An Introduction to Quantum Stochastic Calculus. Monographs in Mathematics 85. Birkhäuser, Basel, 1992.
  • [12] L. Sahu, M. Schürmann and K. B. Sinha. Unitary processes with independent increments and representations of Hilbert tensor algebras. Publ. Res. Inst. Math. Sci. 45 (2009) 745–785.
  • [13] M. Schürmann. Noncommutative stochastic processes with independent and stationary increments satisfy quantum stochastic differential equations. Probab. Theory Related Fields 84, (1990) 473–490.
  • [14] M. Schürmann. White Noise on Bialgebras. Lecture Notes in Math. 1544. Springer, Berlin, 1993.
  • [15] K. B. Sinha. Quantum dynamical semigroups. In Mathematical Results in Quantum Mechanics 161–169. Oper. Theory Adv. Appl. 70. Birkhäuser, Basel, 1994.